MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER NITINOL; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER NITINOL; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device was not returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code has been referenced in the conclusions.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that while accessing the radial artery the wire became unraveled when using the glidesheath.Wire was extracted via surgery.Intra-arterial access was not required.The patient is in stable condition.The procedure was aborted.Additional information was received on 7/10/2018.The wire was broken in the radial artery.The wire was surgically removed.The patient was having a left heart catheterization (lhc) procedure.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.With no device return the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
GLIDESHEATH SLENDER NITINOL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7681465
Report Number1118880-2018-00063
Device Sequence Number10921230
Product Code DYB
UDI-Device Identifier00389701011332
UDI-Public00389701011332
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142183
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberN/A
Device Catalogue Number50-1060
Device Lot NumberWA10
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/29/2018
Supplement Date Received by Manufacturer07/17/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date07/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight77